Think I answered this under the other topic heading. But I will repeat it here in case that someone new doesn't catch that thread.
"UTI's are not uncommon when you are undergoing treatments such as BCG or having frequesnt exams. Several times during my BCG treatments we had to take a week off because of a UTI. I seriously doubt that anything that your family member had any relation to the infection.
Delaying a BCG treatment happens quite often...either due to UTI or to irritation from the BCG and it does not affect the results at all,."
And colored underwear, if not washed before wearing, might have some residual dye that might cause irritation...but not an infection (unless they were dirty!)
Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
First let me explain my delema. My 82 year old family member has had the removal of a tumor and began treatments such as you wrote in your topi here. Well just today during treatment number 5 we learned he had a bit uti. This is so unbelievable because he looks great, been gardening,eats well and then this. Naturally it delays the end of this (apparent) round of six treatment deal.
I thought it unusual that the Urologist was looking at us strangely. That gave us a weird feeling. The only change from last week was the technician using the catheter to remove urine and instill the solution. Sanitary needs have been addressed with great care and detail. I wonder if wearing dark underwear or even those "Depends" could cause the bacteria to spread. My mother told me many years ago, that dark spandex underwear and pantyhose trap the bacteria into the genital area, including those panty liners. She said "white cotton underwear is preferable" Any comments on this please and thank you